Alert archive / Nebraska / Flash Flood Warnings in 2016

Flash Flood Warning 8, NWS Omaha, NE

May 26, 2016Saline County, Seward County, Nebraska

NWS Omaha, NE issued this flash flood warning at May 26, 2016, 3:17 PM CDT for Saline County, Seward County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 3:17 PM CDT (20:17 UTC)
Expired
May 26, 2016, 6:15 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WGUS53 KOAX 262017
FFWOAX
NEC151-159-262315-
/O.NEW.KOAX.FF.W.0008.160526T2017Z-160526T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
317 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
  SOUTHWESTERN SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 615 PM CDT
    
* AT 316 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. AT LEAST TWO INCHES OF RAIN
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FRIEND...DORCHESTER AND BLUE RIVER STATE RECREATION AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4071 9737 4073 9721 4070 9709 4055 9714
      4050 9737

$$

DERGAN
1 follow-up statement
714 
WGUS73 KOAX 262314
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
614 PM CDT THU MAY 26 2016

NEC151-159-262323-
/O.EXP.KOAX.FF.W.0008.000000T0000Z-160526T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE NE-SEWARD NE-
614 PM CDT THU MAY 26 2016

...THE FLASH FLOOD WARNING FOR NORTHWESTERN SALINE AND SOUTHWESTERN
SEWARD COUNTIES WILL EXPIRE AT 615 PM CDT...

WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND OVERNIGHT...THE HEAVIER STORMS HAVE ENDED FOR NOW. LOCAL
LAW ENFORCEMENT HAS NOT REPORTED ANY ADDITIONAL FLOODING PROBLEMS IN
THE AREA...THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 4071 9737 4073 9721 4070 9709 4055 9714
      4050 9737

$$

DEWALD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:23 PM CDT, 54 minutes earlier.

Area forecast discussion, May 26, 2:23 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016

.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016

Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.

Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.

.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016

Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.

&&

.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016

Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
     088>093.

IA...Flash Flood Watch through Friday morning for IAZ090-091.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KG
Hazardous weather outlook, May 26, 11:59 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1159 AM CDT THU MAY 26 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1159 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS
MUCH OF THE REGION...ESPECIALLY ACROSS SOUTHERN NEBRASKA. A WARM
FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY BEGINNING EARLY
THIS AFTERNOON...THEN LIFTING NORTH THROUGH THE AREA OVERNIGHT.
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...INCLUDING
DAMAGING WINDS...VERY LARGE HAIL UP TO GOLF BALL SIZE OR
LARGER...AND EVEN TORNADOES IF STORMS ARE ABLE TO DEVELOP DIRECTLY
ON OR SOUTH OF THE WARM FRONT. SOME STORMS COULD PRODUCE VERY
HEAVY RAINFALL AS WELL...ESPECIALLY SOUTH OF INTERSTATE 80. STORM
CHANCES BEGIN TO DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST JUST ABOUT EVERY DAY
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE
AREA TODAY AND TONIGHT.

In the hours before

Local storm report, May 26, 2:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
237 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             2 E DENTON              40.74N 96.81W
05/26/2016  E1.00 INCH       LANCASTER          NE   STORM CHASER

            56TH STREET AND DENTON

&&

PEARSON
Local storm report, May 26, 3:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
301 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 N FARRAGUT            40.73N 95.48W
05/26/2016  M1.00 INCH       FREMONT            IA   TRAINED SPOTTER

&&

JRB
Local storm report, May 26, 3:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
302 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             7 S FRIEND              40.55N 97.28W
05/26/2016  E0.75 INCH       SALINE             NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, May 26, 3:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
05/26/2016  E0.75 INCH       OTOE               NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, May 26, 3:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FLOOD            3 S LINCOLN             40.77N 96.69W
05/26/2016                   LANCASTER          NE   TRAINED SPOTTER

            WATER REPORTED OVER PORTIONS OF HIGHWAY 77.

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:13 PM CDTSevere Thunderstorm WarningOAXKnox32 min
May 25, 8:42 PM CDTSevere Thunderstorm WarningOAXKnox33 min
May 25, 9:10 PM CDTSevere Thunderstorm WarningOAXCedar, Knox35 min
May 25, 9:36 PM CDTSevere Thunderstorm WarningOAXCedar, Knox24 min
May 25, 9:54 PM CDTSpecial Weather StatementOAXPierce36 min
May 25, 9:56 PM CDTSevere Thunderstorm WarningOAXCedar34 min
May 25, 9:59 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce31 min
May 25, 10:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce, Wayne33 min
May 25, 10:42 PM CDTSpecial Weather StatementOAXLancaster48 min
May 25, 10:44 PM CDTSpecial Weather StatementOAXRichardson31 min
May 25, 10:52 PM CDTSpecial Weather StatementOAXBoone38 min
May 25, 10:55 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne35 min
May 25, 11:18 PM CDTSpecial Weather StatementOAXBoone27 min
May 25, 11:27 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne33 min
May 25, 11:36 PM CDTSpecial Weather StatementOAXPlatte39 min
May 25, 11:42 PM CDTSevere Thunderstorm WarningOAXMadison, Platte33 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningOAXWayne33 min
May 26, 12:06 AM CDTSpecial Weather StatementOAXButler, Colfax, Dodge, Saunders, Seward39 min
May 26, 12:12 AM CDTSpecial Weather StatementOAXStanton33 min
May 26, 12:36 AM CDTSpecial Weather StatementOAXLancaster24 min
May 26, 12:40 AM CDTSpecial Weather StatementOAXBurt, Cuming, Dodge, Douglas, Sarpy, Washington35 min
May 26, 12:49 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington26 min
May 26, 12:54 AM CDTSpecial Weather StatementOAXThurston51 min
May 26, 12:58 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington32 min
May 26, 1:07 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington23 min
May 26, 1:19 AM CDTSevere Thunderstorm WarningOAXBurt26 min
May 26, 1:22 AM CDTSevere Thunderstorm WarningOAXBurt, Thurston23 min
May 26, 1:22 PM CDTFlash Flood WatchOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more14 hr
May 26, 1:50 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline25 min
May 26, 2:14 PM CDTSevere Thunderstorm WarningOAXOtoe31 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningOAXSaline, Seward30 min
May 26, 2:19 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward26 min
May 26, 2:42 PM CDTSevere Thunderstorm WarningOAXSaline, Seward33 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningOAXSaline36 min
May 26, 3:10 PM CDTFlash Flood WarningOAXLancaster5 hr
May 26, 3:13 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline32 min
May 26, 3:39 PM CDTTornado WarningOAXGage, Lancaster25 min
May 26, 3:42 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline33 min
May 26, 3:50 PM CDTFlash Flood WarningOAXGage, Lancaster, Saline3 hr
May 26, 3:50 PM CDTSevere Thunderstorm WarningOAXCass, Otoe25 min
May 26, 4:03 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster27 min
May 26, 4:11 PM CDTFlash Flood WarningOAXCass, Otoe3 hr
May 26, 4:27 PM CDTSevere Thunderstorm WarningOAXJohnson, Otoe33 min
May 26, 4:32 PM CDTSpecial Weather StatementOAXGage, Jefferson43 min
May 26, 4:40 PM CDTTornado WarningOAXJohnson, Nemaha, Otoe35 min
May 26, 4:45 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe3 hr
May 26, 5:04 PM CDTFlash Flood WarningOAXOtoe3 hr
May 26, 5:10 PM CDTTornado WarningOAXNemaha, Otoe23 min

Nearby

Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.